MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, JOHANN LONG; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR(HANDLES, SHAFTS, JAWS INSERTS)

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, JOHANN LONG; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR(HANDLES, SHAFTS, JAWS INSERTS)
Model Number WA64130A
Medical Device Problem Codes Material Deformation (2976); Unclear Information (4052)
Health Effect - Clinical Codes Bowel Perforation (2668); Insufficient Information (4580)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure harm was caused to a patient with a grasper.The affected model number is not confirmed at the current state and is used to process this case.No further information was provided.
 
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic hernia repair procedure, the patient sustained an injury to the bowel and required a bowel resection.No further information was provided.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: h6 - adverse event problem - medical device problem code device evaluation: the suspect medical device as well as the concomitant devices were returned to the manufacturer for evaluation/investigation.The evaluation/investigation found the jaws insert to be bent laterally at mid-length.The shaft was found heavily deformed at its distal end.This most likely happened due to excessive force being exerted during disassembly.The handle provided for investigation was evaluated as meeting its specification.The event/incident was attributed to use error.A manufacturing and quality control review was performed for the affected lot numbers of the jaws insert and the concomitant devices without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
JAWS "HIQ+", 5 X 330 MM, JOHANN LONG
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR(HANDLES, SHAFTS, JAWS INSERTS)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12769657
Report Number9610773-2021-00317
Device Sequence Number3310428
Product Code GCJ
UDI-Device Identifier04042761010160
UDI-Public04042761010160
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA64130A
Device Catalogue NumberWA64130A
Device Lot Number19704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/29/2021
02/24/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/21/2021
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HANDLE "HIQ+", ERGO, RATCHET (A60100A); OLYMPUS SHAFT "HIQ+", 5 X 330 MM (A60800A)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown